Hail, Yuma
- When
- April 23, 8:36 PM MST to 8:51 PM MST
- Where
- Yuma County, 9 mi S of Yuma
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.983, -102.717
Hail lasted 15 minutes.
9 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Apr 23, 12:40 PM MST, 7 hours 56 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 140 PM MDT SUN APR 23 2006 .DISCUSSION...A LARGE MID/UPPER RIDGE CONTINUES ACROSS THE PLAINS STATES WITH A CLOSED LOW OVER THE GREAT LAKES AREA AND ANOTHER CLOSED LOW MOVING EASTWARD ACROSS SOUTHERN CALIFORNIA AND SOUTHERN NEVADA. AT THE SURFACE...LOW PRESSURE CONTINUES TO SLOWLY DEEPEN ACROSS SOUTHWEST KANSAS WITH A WARM FRONT LOCATED ACROSS SOUTHERN LOGAN/GOVE COUNTIES EXTENDING EASTWARD ACROSS KANSAS INTO MISSOURI. THE DRY LINE ALSO APPEARS TO BE SHARPENING ALONG THE KANSAS/COLORADO BORDER AREA SOUTH OF INTERSTATE 70. A STRONG LATE APRIL COLD FRONT WAS SURGING SOUTH ACROSS EXTREME WESTERN SOUTH DAKOTA SOUTHWARD INTO SOUTHERN WYOMING DURING THE LATE MORNING HOURS. THE CHALLENGE TONIGHT WILL BE THUNDERSTORM COVERAGE ALONG/NORTH OF THE WARM FRONT AND ADDITIONAL ACTIVITY DEVELOPING ALONG AND BEHIND SURGING COLD FRONT. FRONTAL TIMING WILL ALSO BE A CONCERN...STRONG LEE TROUGH COMBINED WITH SOUTHWEST MID LEVEL FLOW GENERALLY SLOWS THE SOUTHWARD PROGRESSION OF COLD FRONTS ACROSS THE TRI-STATE AREA...HOWEVER DEEP MOIST CONVECTION MAY ALLOW IT SURGE FASTER...SO RELUCTANT TO MAKE MAJOR CHANGES TO TIMING OF THE NAM WHICH APPEARS IN REASONABLE AGREEMENT WITH THE GFS SENDING THE FRONT THROUGH THE NORTHWEST ZONES AROUND MIDNIGHT AND CLEARING THE SOUTHEAST ZONES AT OR SHORTLY AFTER 15Z. RELUCTANT TO LOWER POPS AS WARM FRONTAL BOUNDARY REMAINS IN PLACE THROUGH THE NIGHT AND STRONG COLD FRONT APPROACHES LATE IN THE PERIOD. WILL ADJUST THE EVENING POPS BASED ON OBSERVATIONAL DATA THIS AFTERNOON AND KEEP LIKELY MENTION ACROSS THE NORTH OVERNIGHT. ON MONDAY...STRONG H85 CAA/OVERCAST SHOULD DAMPEN THE DIURNAL CURVE...SOME LOCATIONS MAY REMAIN STEADY OR SLOWLY FALL BEHIND THE COLD FRONT. NAM SUGGESTS WAA/305K ISENTROPIC LIFT ABOVE SHALLOW COOL LAYER...ESPECIALLY ACROSS THE NORTH DURING THE DAY ON MONDAY WHILE THE GFS IS MUCH WEAKER. RELUCTANT TO LOWER/REMOVE MENTION AT THIS TIME AND KEEP THE HIGHEST POPS ACROSS THE NORTH/NORTHWEST WHERE LARGE SCALE ASCENT IS STRONGEST. ANY LINGERING LIGHT RAIN WILL MIX WITH AND CHANGE TO SNOW MONDAY EVENING FROM WEST TO EAST. BASED THE PHASE CHANGE ON FORECAST LOWS WITH THE HIGHEST CONFIDENCE ACROSS THE WEST/NORTHWEST WHERE TEMPERATURES ARE EXPECTED TO PLUNGE INTO THE UPPER 20S. LITTLE OR NO ACCUMULATION IS EXPECTED AT THIS TIME. SUBSIDENCE WILL INCREASE DURING THE DAY ON TUESDAY WITH A MORNING MENTION OF PRECIPITATION AND SOME CLEARING EXPECTED LATE IN THE PERIOD. HIGHS SHOULD REBOUND INTO THE LOWER 50S. SURFACE HIGH PRESSURE BUILDS EASTWARD ON WEDNESDAY AS H5 RIDGING DEVELOPS ACROSS THE ROCKIES. WARMING TEMPERATURES ARE EXPECTED WITH LIGHT SOUTHERLY FLOW BECOMING ESTABLISHED LATE IN THE PERIOD. DAYS 4 THROUGH 7...ABOVE NORMAL TEMPERATURES ARE EXPECTED ON THURSDAY WITH H5 RIDGING/LEE TROUGH ALLOWING A SOUTHWESTERLY LOW LEVEL WIND COMPONENT ACROSS THE SOUTHERN ZONES. STILL PLENTY OF UNCERTAINTY IN TIMING/LOCATION OF THE NEXT TROUGH MOVING VERY SLOWLY ACROSS THE SOUTHWEST STATES...HOWEVER THERE IS MORE CONFIDENCE IN A MORE SOUTHERN SOLUTION WITH THE TROUGH DAMPENING OUT WITH LITTLE OR NO IMPACT ON THE CENTRAL HIGH PLAINS. A CLIPPER SYSTEM WILL DIVE SOUTHEAST ACROSS THE GREAT LAKES ON FRIDAY SENDING A COLD FRONT ACROSS THE AREA. THIS SHOULD ALLOW TEMPERATURES TO REMAIN CLOSER TO CLIMATOLOGY WITH HIGHS RANGING FROM THE UPPER 60S TO MID 70S. SATURDAY AND SUNDAY...MID/UPPER RIDGE AMPLIFIES ACROSS THE NORTHERN ROCKIES WHILE THE CLIPPER SYSTEM BECOMES BETTER ORGANIZED ACROSS THE GREAT LAKES AREA. THIS SHOULD LEAD TO QUIET WEATHER ACROSS THE CENTRAL HIGH PLAINS WITH LIGHT WINDS AND SEASONABLE TEMPERATURES. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. && MCGUIRE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1040 AM MDT SUN APR 23 2006 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-241230- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1140 AM CDT SUN APR 23 2006 /1040 AM MDT SUN APR 23 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT LOW LEVEL MOISTURE INCREASED OVER THE TRI-STATE AREA THIS MORNING...BUT A DRY LINE WAS DEVELOPING OVER EASTERN COLORADO. AS THE DRY LINE MOVES EAST THROUGH THE AFTERNOON...IT WILL INTERACT WITH AN INCREASINGLY UNSTABLE AIR MASS. MEANWHILE...A WARM FRONT WILL MOVE SLOWLY NORTH...AND EXTEND FROM TRIBUNE TO HILL CITY KANSAS. BOTH OF THESE FEATURES WILL BE A FOCUS FOR THUNDERSTORM DEVELOPMENT...ESPECIALLY AFTER 4 PM CDT (3 PM MDT). THE BEST CHANCE OF SEVERE STORMS WILL BE ALONG A LINE FROM HILL CITY TO TRIBUNE KANSAS. THE MAIN THREAT WITH THESE STORMS WILL BE LARGE HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY LIGHT RAIN WILL COMBINE WITH LIGHT SNOW MONDAY NIGHT OVER SOUTHWEST NEBRASKA...PARTS OF EASTERN COLORADO...AND EXTREME NORTHWEST KANSAS. SNOW AMOUNTS WILL BE LIGHT...BUT ROADS MAY BECOME SLICK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON...MAINLY ACROSS NORTHWEST KANSAS. MENTZER
The Goodland radar (KGLD), 111 km away, was scanning. The volume nearest the first event began at 03:36 UTC.
9 hail, 1 thunderstorm wind. Local standard time, as filed.
Hail lasted 15 minutes.
Hail covered the ground.
Hail lasted 10 minutes
CoCoRaHS Report
Windows broken at home and tree limbs down along with power outages. Six inch hail depth on road.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2006Every state in 2006This day in weather historyWarnings in Colorado, April 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5494939, 5494937, 5494938, 5494942, 5494940, 5494941, 5494943, 5494944, 5494945, 5494946.